Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 15, NWS Raleigh, NC

February 21, 20147 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Feb 21, 2014, 9:53 AM EST for 7 counties in North Carolina. It was in force for 67 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2014, 9:53 AM EST (14:53 UTC)
Expired
Feb 21, 2014, 11:00 AM EST
In force
67 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Anson County, NC, Hoke County, NC, Montgomery County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 138 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 10:11 AM ESTTSTM WND DMG5 S Mount Gilead, NCDOT REPORTS 5 TREES DOWN NEAR THE MANGUM AREA NEAR HWY 109 AND JACK CURRIE RD
Feb 21, 10:11 AM ESTTSTM WND DMG6 Nnw Lilesville, NCTREE AND POWER LINES BLOWN DOWN ALONG HIGHWAY 109 SOUTH.
Feb 21, 10:20 AM ESTTSTM WND DMG3 Sw Robbins, NCONE TREE BLOWN DOWN ALONG HIGHWAY 24 27
Feb 21, 10:25 AM ESTTSTM WND DMG3 E Biscoe, NCTREES DOWN ACROSS THE ROAD 24 27 AREA...NEAR THE COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WUUS52 KRAH 211453
SVRRAH
NCC007-093-123-125-153-165-167-211600-
/O.NEW.KRAH.SV.W.0015.140221T1453Z-140221T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
953 AM EST FRI FEB 21 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANSON COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN STANLY COUNTY IN CENTRAL NORTH CAROLINA...
  SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
  RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
  MOORE COUNTY IN CENTRAL NORTH CAROLINA...
  HOKE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1100 AM EST

* AT 953 AM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
  WAS LOCATED 7 MILES WEST OF WADESBORO...AND MOVING NORTHEAST AT 55
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOUTHERN PINES...ROCKINGHAM...WADESBORO...RAEFORD...CARTHAGE...
  PINEHURST...HAMLET...ABERDEEN...ANSONVILLE...HOFFMAN...FIVE
  POINTS...ANTIOCH...SEVEN LAKES...POLKTON...WHISPERING PINES...
  NORWOOD...PINEBLUFF...MOUNT GILEAD...ROBBINS AND ELLERBE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3515 8026 3551 7938 3486 7915 3485 7917
      3481 7998 3482 8032
TIME...MOT...LOC 1453Z 240DEG 49KT 3494 8020 
$$

KRD
3 follow-up statements
081 
WWUS52 KRAH 211516
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1016 AM EST FRI FEB 21 2014

NCC167-211525-
/O.CAN.KRAH.SV.W.0015.000000T0000Z-140221T1600Z/
STANLY NC-
1016 AM EST FRI FEB 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STANLY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3516 8009 3515 8007 3517 8005 3523 8007
      3551 7938 3486 7915 3481 7998 3482 8022
TIME...MOT...LOC 1515Z 240DEG 49KT 3509 7988 

$$

NCC007-093-123-125-153-165-211600-
/O.CON.KRAH.SV.W.0015.000000T0000Z-140221T1600Z/
ANSON NC-SCOTLAND NC-RICHMOND NC-MONTGOMERY NC-MOORE NC-HOKE NC-
1016 AM EST FRI FEB 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EST
FOR ANSON...NORTHERN SCOTLAND...RICHMOND...SOUTHERN MONTGOMERY...
MOORE AND HOKE COUNTIES...
 
AT 1015 AM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 12 MILES NORTHWEST OF ROCKINGHAM...MOVING NORTHEAST AT 55
MPH.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...ROCKINGHAM...WADESBORO...RAEFORD...CARTHAGE...
PINEHURST...HAMLET...ABERDEEN...BISCOE...ANSONVILLE...HOFFMAN...FIVE
POINTS...ANTIOCH...SEVEN LAKES...WHISPERING PINES...PINEBLUFF...MOUNT
GILEAD...ROBBINS...ELLERBE AND FOXFIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3516 8009 3515 8007 3517 8005 3523 8007
      3551 7938 3486 7915 3481 7998 3482 8022
TIME...MOT...LOC 1515Z 240DEG 49KT 3509 7988 

$$

KRD
761 
WWUS52 KRAH 211544
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1044 AM EST FRI FEB 21 2014

NCC007-211553-
/O.CAN.KRAH.SV.W.0015.000000T0000Z-140221T1600Z/
ANSON NC-
1044 AM EST FRI FEB 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR ANSON COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3486 7989 3490 7985 3492 7985 3495 7987
      3499 7987 3513 7985 3517 7974 3522 7973
      3536 7974 3551 7938 3486 7915 3482 7989
TIME...MOT...LOC 1543Z 240DEG 49KT 3528 7947 

$$

NCC093-123-125-153-165-211600-
/O.CON.KRAH.SV.W.0015.000000T0000Z-140221T1600Z/
SCOTLAND NC-RICHMOND NC-MONTGOMERY NC-MOORE NC-HOKE NC-
1044 AM EST FRI FEB 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EST
FOR NORTHERN SCOTLAND...RICHMOND...SOUTHEASTERN MONTGOMERY...MOORE
AND HOKE COUNTIES...
 
AT 1043 AM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED NEAR CARTHAGE...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...ROCKINGHAM...RAEFORD...CARTHAGE...PINEHURST...
HAMLET...ABERDEEN...HOFFMAN...FIVE POINTS...ANTIOCH...SEVEN LAKES...
WHISPERING PINES...PINEBLUFF...ROBBINS...ELLERBE...FOXFIRE...DOBBINS
HEIGHTS...WAGRAM...CANDOR AND TAYLORTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3486 7989 3490 7985 3492 7985 3495 7987
      3499 7987 3513 7985 3517 7974 3522 7973
      3536 7974 3551 7938 3486 7915 3482 7989
TIME...MOT...LOC 1543Z 240DEG 49KT 3528 7947 

$$

KRD
399 
WWUS52 KRAH 211600
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1100 AM EST FRI FEB 21 2014

NCC093-123-125-153-165-211609-
/O.EXP.KRAH.SV.W.0015.000000T0000Z-140221T1600Z/
SCOTLAND NC-RICHMOND NC-MONTGOMERY NC-MOORE NC-HOKE NC-
1100 AM EST FRI FEB 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SCOTLAND...
RICHMOND...SOUTHEASTERN MONTGOMERY...MOORE AND HOKE COUNTIES WILL
EXPIRE AT 1100 AM EST...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
AREAS JUST TO THE EAST.

LAT...LON 3486 7989 3490 7985 3492 7985 3495 7987
      3499 7987 3513 7985 3517 7974 3522 7973
      3536 7974 3551 7938 3486 7915 3482 7989
TIME...MOT...LOC 1556Z 240DEG 49KT 3528 7947 

$$

KRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 6:45 AM EST, 3 hours 8 minutes earlier.

Area forecast discussion, Feb 21, 6:45 AM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
645 AM EST FRI FEB 21 2014

.SYNOPSIS...A STRONG COLD FRONT WILL SWEEP EAST ACROSS CENTRAL NORTH
CAROLINA TODAY. HIGH PRESSURE WILL BUILD INTO OUR AREA FROM THE
SOUTHWEST TONIGHT AND SATURDAY...THEN DRIFT EAST AND OFFSHORE ON
SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 AM FRIDAY...

MODEL GUIDANCE IN GENERAL AGREEMENT WITH THE TIMING OF A CONVECTIVE
BAND THAT WILL PROGRESS EAST ACROSS CENTRAL NC LATER TODAY.
CONVECTIVE BAND CURRENTLY EXITING THE TN VALLEY...MOVING INTO THE
SMOKEY MOUNTAINS. LOW LEVEL JET AHEAD OF THIS CONVECTIVE SYSTEM
QUITE STRONG WITH AREA VAD WIND PROFILES DEPICTING AROUND 60KTS.
THIS LOW LEVEL JET PROJECTED TO LIFT ACROSS CENTRAL NC THIS
MORNING...JUST AHEAD OF THE CONVECTIVE LINE.

ATMOSPHERE AHEAD OF THE CONVECTIVE LINE CURRENTLY CONDITIONALLY
UNSTABLE. THIS WILL PREDOMINATE THIS MORNING ACROSS THE WESTERN
PIEDMONT. BASED ON TIMING...APPEARS TO BE AN OPPORTUNITY FOR THE
NEAR SFC AIR MASS TO DESTABILIZE ALONG AND EAST OF HIGHWAY 1...AND
MORE SO ALONG THE INTERSTATE 95 CORRIDOR. BY EARLY
AFTERNOON...MUCAPE VALUES LIKELY TO EXCEED 1000 J/KG ALONG OUR
EASTERN FRINGE AND SFC BASED CAPE POSSIBLY OVER 1500 J/KG. STORM
RELATIVE HELICITY AS WELL AS 0-6KM BULK SHEAR VALUES SUPPORTIVE OF
ORGANIZED CONVECTION WITH AN INCREASING THREAT FOR A FEW ROTATING
STORMS OVER OUR EASTERN COUNTIES. MODEL DEPICT GENERALLY STRAIGHT
LINE HODOGRAPHS WITH MODEST TURNING. THIS IS MORE SUPPORTIVE OF
DAMAGING STRAIGHT LINE WINDS. HOWEVER...IF A MESO-LOW CAN DEVELOP
WITHIN THE CONVECTIVE BAND...COULD SEE AN ENHANCED TORNADIC THREAT.

WITH PARAMETERS COMING TOGETHER AND INCREASED FORECAST
CONFIDENCE...WILL MENTION HIGHLIGHT STORMS WITH DAMAGING WINDS IN
FORECAST TEXT. IN THE HAZARDOUS WEATHER OUTLOOK...WILL MENTION A
ISOLATED TORNADO POSSIBLE OVER OUR EASTERN COUNTIES.

TEMPS TODAY DEPENDENT UPON ARRIVAL OF SHOWERS. WITH TEMPS STARTING
OUT IN THE MID 60S (POSSIBLY UPPER 60S)...POTENTIAL FOR TEMPS TO
WARM ABOVE 70 DEGREES EAST OF HIGHWAY 1.

WLY WINDS BEHIND THE EXITING SYSTEM WILL ADVECT DRIER MORE STABLE
AIR INTO CENTRAL NC...LEADING TO DIMINISHING SHOWER COVERAGE AND
DECREASING CLOUD COVERAGE. EXPECT CLEARING TO COMMENCE LATE THIS
MORNING IN THE NW PIEDMONT...PROGRESSING INTO THE EASTERN PIEDMONT
BY EARLY-MID AFTERNOON...AND THE COASTAL PLAIN BY LATE AFTERNOON.

TONIGHT...HIGH PRESSURE OVER THE LOWER MS VALLEY WILL BUILD INTO
CENTRAL NC. THIS WEATHER SYSTEM WILL ADVECT A SLIGHTLY COOLER AND
DRIER AIR MASS I TO THE REGION. MIXING INITIALLY THIS EVENING WILL
KEEP TEMPS FROM FREE-FALLING. AFTER MIDNIGHT...COULD SEE SFC WINDS
DECOUPLE ACROSS THE PIEDMONT...ALLOWING TEMPS TO COOL. MIN TEMPS IN
THE MID-UPPER 30S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 304 AM FRIDAY...

HIGH PRESSURE WILL BUILD ACROSS THE AREA IN THE WAKE OF THE FRONT...
AND A MUCH DRIER AIRMASS WILL BE IN PLACE ACROSS THE AREA BRINGING
MOSTLY SUNNY SKIES. INITIAL COLD ADVECTION EARLY SATURDAY WILL
BECOME NEUTRAL... AS UPPER LEVEL FLOW REMAINS PRIMARILY
SOUTHWESTERLY DURING THE DAY SATURDAY... AND TEMPERATURES WILL
REMAIN A FEW DEGREES ABOVE NORMAL.

HIGH PRESSURE WILL MOVE OFFSHORE SUNDAY... WARMER SOUTHERLY FLOW...
AND INCREASING LOW LEVEL THICKNESSES WILL RESULT IN TEMPERATURES
SLIGHTLY WARMER THAN SATURDAY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 305 AM FRIDAY...

A DRY COLD FRONT WILL MOVE THROUGH THE AREA MONDAY MORNING...
BRINGING TEMPERATURES MUCH CLOSER TO NORMAL FOR THE BEGINNING OF THE
WEEK.

STRONG SIGNAL FOR RIDGING ACROSS THE WESTERN US... WITH BROAD
TROUGHING DEVELOPING OVER THE EAST COAST THROUGH THE WEEK. THIS WILL
BRING TEMPS BACK BELOW NORMAL. WAVES MOVING THROUGH THE NORTHWEST
FLOW GENERALLY STAY NORTH OF OUR AREA THROUGH THIS PERIOD... WITH
THE EXCEPTION OF WEDNESDAY WHEN A AN IMPULSE AND ASSOCIATED COLD
FRONT ARE PROGGED TO MOVE THROUGH THE AREA... AND THE POTENTIAL FOR
A LOW PRESSURE SYSTEM TO DEVELOP OFF THE CAROLINA COAST... BRINGING
THE BEST CHANCE FOR PRECIPITATION DURING THIS PERIOD.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 645 AM FRIDAY...

A STRONG COLD FRONT WAS ACCOMPANIED BY A BAND OF SHOWERS AND STRONG
TO BRIEFLY SEVERE THUNDERSTORMS EARLY THIS MORNING. THESE SHOWERS
AND STORMS WERE EXITING THE NC MOUNTAINS AT 1130Z...STILL MOVING
QUICKLY TO THE EAST-NORTHEAST. THE LEADING EDGE OF THESE SHOWERS AND
STORMS SHOULD REACH THE NW PIEDMONT INCLUDING THE TRIAD BY 13Z...THE
TRIANGLE AREA AND SANDHILLS INCLUDING KRDU AND KFAY BETWEEN 15Z AND
17Z...AND THE COASTAL PLAIN INCLUDING KRWI AND KGSB BETWEEN 16Z AND
18Z. THE ATMOSPHERE IS EXPECTED TO BE MOST UNSTABLE ACROSS THE
SANDHILLS AND COASTAL PLAIN...SO A FEW STRONG TO SEVERE STORMS WITH
WIND GUSTS 40-50KTS MAY OCCUR IN THIS REGION. OTHERWISE EXPECT
MVFR/IFR CONDITIONS IN VICINITY OF THE HEAVIER SHOWERS AND STORMS.

WLY FLOW BEHIND THE DEPARTING COLD FRONT WILL ADVECT DRIER AND
STABLE AIR INTO CENTRAL NC. THIS WILL LEAD TO CLEARING SKIES WEST-TO-
EAST...STARTING AROUND MID DAY IN THE TRIAD...REACHING THE TRIANGLE
BY MID AFTERNOON...AND THE COASTAL PLAIN BY 21-23Z.

HIGH PRESSURE WILL BUILD INTO CENTRAL NC TONIGHT AND LINGER THROUGH
THE WEEKEND. THIS WEATHER SYSTEM WILL PROVIDE CENTRAL NC WITH VFR
CONDITIONS.

A COLD FRONT WILL CROSS CENTRAL NC SUNDAY. SINCE THE AIR MASS WILL
BE RELATIVELY DRY AND STABLE...THIS WEATHER FEATURE EXPECTED TO HAVE
LITTLE IMPACT ON AVIATION CONDITIONS ASIDE FROM SFC WINDS VEERING
FROM SOUTHWEST TO NORTH-NORTHWEST WITH THE FRONTAL PASSAGE. VFR
CONDITIONS EXPECTED MONDAY INTO EARLY TUESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM..SEC
LONG TERM...SEC
AVIATION...WSS
Hazardous weather outlook, Feb 21, 4:00 AM EST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
400 AM EST FRI FEB 21 2014

NCZ021>023-038-039-073-074-083-084-221030-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
RICHMOND-
400 AM EST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
MORNING. THE MAIN SEVERE WEATHER HAZARD WILL BE DAMAGING STRAIGHT
LINWE WIND GUSTS UP TO 60 MPH. THE SEVERE WEATHER THREAT WILL BE
GREATEST BETWEEN 9 AM AND 12 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING BETWEEN 9 AM
AND 12 PM.

NCZ007>011-024>028-040>043-075>078-085-086-088-089-221030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
400 AM EST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF THUNDERSTORMS WILL MARCH ACROSS MUCH OF CENTRAL NORTH
CAROLINA LATE THIS MORNING THROUGH MID AFTERNOON. A FEW OF THE
STORMS WILL BE SEVERE. THE MAIN SEVERE WEATHER HAZARD WILL BE
DAMAGING STRAIGHT LINE WINDS UP TO 60 MPH. AN ISOLATED TORNADO
CANNOT BE RULED OUT. THE TORNADO THREAT IS GREATEST ALONG AND EAST
OF INTERSTATE 95. THE STORMS SHOULD CROSS THE TRIANGLE AND
FAYETTEVILLE AREAS BETWEEN 1030 AM AND 1 PM...AND THE COASTAL
PLAIN INCLUDING ROCKY MOUNT...WILSON AND GOLDSBORO BETWEEN 12 PM
AND 2 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 10 AM AND 3 PM.

In the hours before

Special weather statement, Feb 21, 8:43 AM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
843 AM EST FRI FEB 21 2014

NCZ021-022-038-039-073-074-211445-
GUILFORD-MONTGOMERY-RANDOLPH-FORSYTH-DAVIDSON-STANLY-
843 AM EST FRI FEB 21 2014

...SPECIAL WEATHER STATEMENT FOR
GUILFORD...MONTGOMERY...RANDOLPH...FORSYTH...DAVIDSON AND STANLY
UNTIL 945 AM EST...

AT 839 AM EST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SHOWERS
AND SCATTERED THUNDERSTORMS EXTENDING FROM NEAR OAK RIDGE TO 25
MILES WEST OF ANSONVILLE...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. A
TRAINED SPOTTER IN CLEMMONS REPORTED WIND GUSTS OF 35 TO 40 MPH IN A
THUNDERSTORM JUST BEFORE 840 AM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...ASHEBORO...LEXINGTON...
ALBEMARLE...RANDLEMAN...TROY...LINWOOD AND BELEWS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
LIGHT OUTDOOR OBJECTS. BRIEFLY HEAVY RAIN WILL REDUCE VISIBILITY AND
CAUSE PONDING OF WATER ON ROADS. USE CAUTION WHEN TRAVELLING THIS
MORNING.

&&

LAT...LON 3550 8030 3551 8018 3572 8033 3575 8046
      3584 8049 3584 8040 3589 8042 3589 8037
      3605 8046 3626 8043 3624 7954 3552 7956
      3551 7977 3527 7971 3517 7962 3514 8002
      3519 8011 3516 8023 3521 8025 3518 8050
TIME...MOT...LOC 1339Z 286DEG 32KT 3619 8006 3509 8053

JET/DJF
Local storm report, Feb 21, 8:56 AM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
856 AM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     TSTM WND GST     CLEMMONS                36.02N  80.39W
02/21/2014  E35 MPH          FORSYTH            NC   TRAINED SPOTTER

            IN A STORM NEAR AND JUST WEST OF CLEMMONS.

&&

EVENT NUMBER RAH1400932

JET/DJF
Local storm report, Feb 21, 9:34 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
934 AM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     TSTM WND GST     PIEDMONT TRIAD APT      36.10N  79.94W
02/21/2014  M54 MPH          GUILFORD           NC   ASOS

&&

EVENT NUMBER RAH1400933

JET/DJF
Special weather statement, Feb 21, 9:45 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
945 AM EST FRI FEB 21 2014

NCZ083-084-211545-
RICHMOND-ANSON-
945 AM EST FRI FEB 21 2014

...SPECIAL WEATHER STATEMENT FOR
RICHMOND AND ANSON UNTIL 1045 AM EST...

AT 943 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTHWEST OF ANSONVILLE...OR 9 MILES NORTHWEST
OF WADESBORO...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...WADESBORO...HAMLET...ANSONVILLE...POLKTON...ELLERBE...
DOBBINS HEIGHTS...LILESVILLE...MORVEN AND PEACHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3514 8028 3515 8008 3514 8002 3516 7999
      3517 7966 3516 7962 3514 7959 3488 7959
      3485 7963 3482 7962 3483 7963 3481 7969
      3481 7998 3482 8032
TIME...MOT...LOC 1443Z 240DEG 49KT 3503 8021

KRD
Special weather statement, Feb 21, 9:47 AM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
947 AM EST FRI FEB 21 2014

NCZ008>010-025-026-041-076-077-086-088-211600-
GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-WAKE-LEE-HARNETT-HOKE-
CUMBERLAND-
INCLUDING THE CITIES OF...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...DURHAM...LOUISBURG...
FRANKLINTON...RALEIGH...CARY...SANFORD...DUNN...ERWIN...ANGIER...
LILLINGTON...RAEFORD...ROCKFISH...SILVER CITY...FAYETTEVILLE
947 AM EST FRI FEB 21 2014

...LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL NORTH
CAROLINA...

AT 945 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SHOWERS AND THUNDERSTORMS STRETCHING FROM THE TRIAD SOUTH TO THE
SOUTH CAROLINA BORDER SOUTH OF WADESBORO. IN THE LINE THERE WERE
VERY STRONG...POSSIBLY SEVERE...WINDS. AT THE PIEDMONT-TRIAD
INTERNATIONAL AIRPORT AT 919 AM...A WIND GUST OF 54 MPH WAS
REPORTED. THE LINE SHOULD MOVE TO NEAR THE U.S. 1 CORRIDOR...
INCLUDING THE TRIANGLE...BY 1045 AM.

WHEN STORMS MOVE NEARBY OR OVERHEAD...REMAIN INDOORS AND AWAY FROM
WINDOWS. PERSONS TRAVELLING SHOULD BE PREPARED FOR THE ONSET OF
BRIEFLY HEAVY RAIN. THOSE IN HIGH PROFILE VEHICLES SHOULD ALSO BE
PREPARED FOR WIND GUSTS MAKING HANDLING DIFFICULT.

DJF
Local storm report, Feb 21, 9:52 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
952 AM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     TSTM WND DMG     N GREENSBORO            36.08N  79.83W
02/21/2014                   GUILFORD           NC   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN IN THE CHURCH
            STREET AREA OF GREENSBORO

&&

EVENT NUMBER RAH1400934

NP

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 8:43 AM ESTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Montgomery, Randolph, Stanly62 min
Feb 21, 9:17 AM ESTSevere Thunderstorm WarningRAHAnson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more43 min
Feb 21, 9:28 AM ESTSevere Thunderstorm WarningRAHAlamance, Guilford, Randolph47 min
Feb 21, 9:45 AM ESTSpecial Weather StatementRAHAnson, Richmond60 min
Feb 21, 9:52 AM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange, Person, Randolph53 min
Feb 21, 10:04 AM ESTSevere Thunderstorm WarningRAHChatham, Montgomery, Moore26 min
Feb 21, 10:27 AM ESTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Lee, Orange and 3 more48 min
Feb 21, 10:41 AM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more64 min
Feb 21, 11:12 AM ESTSevere Thunderstorm WarningRAHFranklin, Granville, Halifax, Harnett, Johnston, Nash and 4 more48 min
Feb 21, 11:47 AM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke58 min
Feb 21, 12:02 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Johnston, Nash, Wilson73 min
Feb 21, 12:19 PM ESTSpecial Weather StatementRAHAlamance, Anson, Chatham, Davidson, Durham, Guilford and 8 more86 min
Feb 21, 12:43 PM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Sampson62 min
Feb 21, 1:12 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Johnston, Nash, Sampson, Wayne and 1 more78 min
Feb 21, 1:25 PM ESTTornado WarningRAHJohnston, Sampson, Wayne20 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.